Alert archive / North Carolina / Heat Advisories in 2012
Heat Advisory 7, NWS Raleigh, NC
NWS Raleigh, NC issued this heat advisory at Jul 9, 2012, 3:41 AM EDT for 14 counties in North Carolina. It took effect at Jul 9, 2012, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2012, 3:41 AM EDT (07:41 UTC)
- In effect from
- Jul 9, 2012, 11:00 AM EDT
- Expired
- Jul 9, 2012, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Raleigh, NC
Counties Anson County, NC, Cumberland County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 75 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2385 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
394 WWUS72 KRAH 090741 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 341 AM EDT MON JUL 9 2012 ...HEAT ADVISORY FOR THE SOUTHERN PIEDMONT AND SANDHILLS TODAY... .A VERY WARM AND HUMID AIR MASS AND STRONG DAYTIME HEATING WILL PUSH HEAT INDEX VALUES TO AROUND 105 TO 106 DEGREES TODAY. NCZ042-043-073>078-083>086-088-089-092300- /O.NEW.KRAH.HT.Y.0007.120709T1500Z-120709T2300Z/ JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...WILSON...ALBEMARLE... TROY...SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO... WADESBORO...ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE... CLINTON 341 AM EDT MON JUL 9 2012 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING. * LOCATION...THE SOUTHERN PIEDMONT AND SANDHILLS IN CENTRAL NORTH CAROLINA. * TEMPERATURES...HIGHS WILL BE IN THE UPPER 90S. * HEAT INDEX VALUES...READINGS WILL REACH 105 TO 106 DEGREES. * TIMING...THE HOTTEST PART OF THE DAY WILL BE FROM LATE MORNING TO LATE AFTERNOON. * IMPACTS...THIS COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL BE A HEALTH HAZARD... PARTICULARLY FOR THE ELDERLY... THOSE WORKING OR EXERCISING OUTDOORS... AND THOSE WITH PRE-EXISTING ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK... THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 911. && $$ GIH
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this heat advisory went out at Jul 9, 2:55 AM EDT, 46 minutes earlier.
Area forecast discussion, Jul 9, 2:55 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 255 AM EDT MON JUL 9 2012 .SYNOPSIS... A COLD FRONT STRETCHING EAST TO WEST ACROSS VIRGINIA WILL DRIFT SLOWLY SOUTHWARD INTO NORTH CAROLINA BY LATE TODAY. THE FRONT WILL THEN STALL AND LINGER OVER THE REGION THROUGH MUCH OF THE WORK WEEK... BRINGING UNSETTLED WEATHER. && .NEAR TERM /THROUGH TONIGHT/... AS OF 245 AM MONDAY... THIS MORNING: THE LATEST SURFACE ANALYSIS SHOWS THE SURFACE COLD FRONT STRETCHING ACROSS MD AND SRN OH/IN/IL WITH A PRONOUNCED TROUGH EXTENDING FROM NEAR RIC THROUGH CENTRAL NC. SCATTERED STORMS EARLY THIS MORNING HAVE BEEN LARGELY CONFINED TO THE VA BORDER COUNTIES... CLOSER TO THE BETTER UPPER DIVERGENCE AND THE MORE SUBSTANTIAL MID LEVEL WESTERLY FLOW... ASSOCIATED WITH THE BROAD/FLAT MID LEVEL TROUGH OVER NORTHEAST NOAM. MID LEVEL LAPSE RATES HAVE BEEN GREATER THAN 6 C/KM OVER VA BUT REMAIN QUITE LOW OVER MUCH OF CENTRAL NC... AND WITH VERY WEAK DEEP LAYER SHEAR AND ABUNDANT CONVECTIVE INHIBITION... ISOLATED CONVECTION OUTSIDE OF THE VA BORDER REGION HAS PULSED UP/DOWN QUICKLY (ESPECIALLY NEAR A SOUTHWARD-MOVING OUTFLOW) WITH LITTLE OPPORTUNITY TO SURVIVE. BUT THE EFFECTIVE SHEAR DOES APPROACH 20 KTS NEAR THE BORDER WHERE GRADIENTS IN BOTH MLCAPE AND DOWNDRAFT CAPE ARE EVIDENT. WILL HOLD ONTO SCATTERED STORMS IN THE FAR NORTHERN PORTION OF THE FORECAST AREA WITH LOW TO NO CHANCE IN THE SOUTH... AWAY FROM ANY CONVECTIVE FOCI OR BOUNDARIES AND WHERE MID LEVELS REMAIN COMPARATIVELY WARM/DRY. SKIES WILL BE PARTLY TO MOSTLY CLOUDY IN THE FAR NORTH THIS MORNING BUT OTHERWISE MILKY SUNSHINE WILL ALLOW FOR PLENTY OF HEATING... DRIVING TEMPS WELL UP INTO THE UPPER 80S TO LOWER 90S BY NOON... AN EASY ACCOMPLISHMENT GIVEN THE VERY WARM AND MUGGY DAYBREAK TEMPS IN THE MID 70S TO NEAR 80. THIS AFTERNOON/TONIGHT: CONFIDENCE REMAINS HIGH IN THE DEVELOPMENT OF NUMEROUS THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON. AS THE MID LEVEL TROUGH DIGS ACROSS THE GREAT LAKES AND TO THE SSW THROUGH THE MID SOUTH AND LOWER MISS VALLEY... THE EAST-WEST ORIENTED COLD FRONT IS EXPECTED TO EASE SLOWLY SOUTHWARD THROUGH SRN VA. MEANWHILE THE SURFACE TROUGH HOLDS THROUGH THE COASTAL PLAIN AND SANDHILLS AS AN ASSOCIATED SURFACE LOW PROPAGATES TO THE SSW ALONG THE TROUGH ACCORDING TO THE LATEST MODEL RUNS. THE EARLY-DAY INSOLATION IS EXPECTED TO LEAD TO RAPIDLY GROWING INSTABILITY BY AFTERNOON AS SURFACE DEW POINTS REMAIN NEAR 70 TO LOWER 70S. LARGE-SCALE FORCING FOR ASCENT IS IMPROVING BUT STILL RATHER MODEST WITH ONLY WEAK MID LEVEL DPVA AND MINIMAL HEIGHT FALLS ALOFT... BUT STRENGTHENING UPPER DIVERGENCE OVER NRN NC IN THE RIGHT ENTRANCE REGION OF THE 110+ KT JET OVER AND OFF THE NEW ENGLAND COAST IS EXPECTED TO AUGMENT THE LIFT PRODUCED BY MODERATE TO STRONG INSTABILITY (MLCAPE OF 2000-3000 J/KG) ALONG AND SOUTH OF THE FRONT... LEADING TO EXPLOSIVE CONVECTION ACROSS CENTRAL NC BY EARLY TO MID AFTERNOON AS INITIALLY NEAR-NORMAL PRECIP WATER VALUES RISE TO NEAR 2.0 INCHES. WE SHOULD SEE NUMEROUS THUNDERSTORMS DEVELOP OVER NORTHERN NC BY EARLY AFTERNOON... SPREADING SOUTHEAST THROUGH THE AFTERNOON AND EARLY EVENING ALONG THE OUTFLOW-REINFORCED EFFECTIVE FRONT AS IT DROPS THROUGH NC. DEEP LAYER SHEAR IS EXPECTED TO IMPROVE TO 20-25 KT ALONG AND NORTH OF HIGHWAY 64 THIS AFTERNOON... AND WITH CAPE IN THE MIXED-PHASE REGION (-10C TO -30C) EXPECTED TO PEAK AT 900-1300 J/KG SUGGESTIVE OF VIGOROUS UPDRAFTS... ANY STORMS COULD GENERATE STRONG TO DAMAGING WIND GUSTS AND HAIL (ALTHOUGH THE HAIL RISK WILL BE TEMPERED SOMEWHAT BY WARM FREEZING LEVELS). FREQUENT TO NEARLY CONTINUOUS LIGHTNING IS ALSO LIKELY WITH SUCH A "FAT" CAPE PROFILE... HIGH K-INDEX VALUES OVER 36... AND HIGH PRECIP WATER FLUX. AND THE OVERALL WEAK STEERING WILL RESULT IN MEANDERING STORM CLUSTERS WITH SLOW MOVEMENT DICTATED BY OUTFLOWS... PRESENTING A RISK OF URBAN FLOODING GIVEN THE HIGH ATMOSPHERIC WATER CONTENT. WITH MORNING THICKNESSES PROJECTED TO BE AROUND 1430 METERS AND PARTLY TO MOSTLY SUNNY SKIES IN THE MORNING... EXPECT HIGHS OF 92-99... ALTHOUGH TEMPS WILL DROP INTO THE 80S WITH THE APPROACH/ONSET OF CONVECTION. THESE WARM TEMPS AND DEW POINTS IN THE LOWER 70S WILL NECESSITATE WHAT WE HOPE WILL BE THE LAST HEAT ADVISORY OF THIS STRETCH... THIS TIME CONFINED TO THE SOUTHERN CWA. EXPECT STORMS TO DECREASE IN INTENSITY AND COVERAGE GRADUALLY BY THE OVERNIGHT HOURS AS THE BOUNDARY LAYER STARTS TO STABILIZE... BUT AT LEAST SCATTERED SHOWERS AND A FEW STORMS SHOULD PERSIST THROUGH THE NIGHT AS WEAK ELEVATED INSTABILITY PERSISTS. LOWS 70-75 UNDER MOSTLY CLOUDY SKIES... WITH PATCHY FOG DEVELOPMENT ANTICIPATED. -GIH && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 235 AM MONDAY... THIS PERIOD WILL BE DOMINATED BY A BROAD MID LEVEL TROUGH...WHILE AT THE SURFACE...A TROUGH/WEAKENING FRONT WILL BISECT THE REGION FROM NORTHEAST TO SOUTHWEST. LOW LEVEL FLOW WILL BRING IN MOISTURE FROM THE GULF AND/OR ATLANTIC AND LEAD TO PWAT VALUES EXCEEDING 2 INCHES THROUGHOUT THE PERIOD...ESPECIALLY ACROSS THE SOUTHEAST. THIS WILL ALL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EACH DAY DURING THE SHORT TERM PERIOD. WILL HAVE THE HIGHEST POPS DURING THE FAVORED DIURNAL HOURS...ALTHOUGH DO NOT EXPECT THE PRECIP TO COMPLETELY COME TO AN END DURING THE OVERNIGHT HOURS. WITH REGARDS TO ANY SEVERE THREAT...THE DEEP LAYER FLOW...SHEAR AND MID LEVEL LAPSE RATES ARE ALL PROGGED TO BE RATHER WEAK...THEREFORE AM NOT EXPECTING MUCH IN THE WAY ORGANIZATION. HOWEVER...CANNOT RULE OUT A FEW ISOLATED STRONG TO SEVERE STORMS EACH AFTERNOON...WITH THE MAIN THREAT BEING DAMAGING DOWNBURST WINDS...AS CAPE VALUES ARE PROGGED TO BE ON THE ORDER OF 1500-2000 J/KG...HIGHEST ACROSS THE EAST. HIGH TEMPS WILL BE BELOW NORMAL THROUGH THE PERIOD...GENERALLY MID TO UPPER 80S DUE TO THE CONSIDERABLE CLOUD COVER AND ABOVE NORMAL PRECIP CHANCES...WHILE THE OVERNIGHT LOWS WILL HOVER AROUND 70 DEGREES. && .LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 230 AM MONDAY... THE REMNANTS OF THE COLD FRONT WILL CONTINUE TO LINGER OVER THE AREA THROUGH THE END OF THE WEEK. UPPER LEVEL FLOW WILL BE NEAR NON-EXISTENT AND NO HELP IN MOVING THE FRONT ONE WAY OR ANOTHER. THEREFORE...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PREVAIL EACH DAY WITH THE MOST LIKELY TIMEFRAME COINCIDING WITH PEAK HEATING DURING THE LATE AFTERNOON. AS THE WEEKEND APPROACHES...A HIGH PRESSURE OFF OF THE SOUTHEAST COAST BEGINS TO TRY AND BUILD IN FROM THE EAST. THIS COULD HELP EASTERN PORTIONS OF THE CWA BEGIN TO DRY OUT LATE SATURDAY INTO SUNDAY. MAXIMUM TEMPERATURES DURING THIS PERIOD WILL GRADUALLY INCREASE FROM THE MID 80S TO THE UPPER 80S BY SUNDAY. LOW TEMPERATURES WILL REMAIN FAIRLY CONSISTENT...UPPER 60S TO NEAR 70 DEGREES. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... AS OF 145 AM MONDAY... VFR CONDITIONS ARE NOTED AT ALL CENTRAL NC TERMINAL FORECAST SITES. ISOLATED THUNDERSTORMS ARE POSSIBLE FOR THE REST OF THE NIGHT OVER NORTHEAST PORTIONS OF CENTRAL NC BUT STORMS ARE LIKELY TO STAY BEYOND 15 MI AWAY FROM RDU/RWI. OTHERWISE... CIGS WILL REMAIN ABOVE 6 THOUSAND FEET WITH VSBYS MOSTLY ABOVE 6 MILES THROUGH THE MORNING. THE EXCEPTION WILL ARRIVE WITH AFTERNOON CONVECTION. NUMEROUS STORMS WILL DEVELOP THIS AFTERNOON... FIRST NEAR INT/GSO/RDU/RWI AFTER 18Z... THEN SPREADING SOUTHWARD TO FAY AFTER 20Z. GUSTY WINDS AND MVFR CIGS/VSBYS ARE POSSIBLE IN AND NEAR THESE STORMS FROM MID AFTERNOON INTO EARLY EVENING. STORM COVERAGE WILL DECREASE AFTER 02Z THIS EVENING... ALTHOUGH A FEW STORMS MAY OCCUR NEAR TAF SITES INTO THE OVERNIGHT HOURS. OFFICIAL FORECAST KEEPS VFR CONDITIONS PREVAILING TOWARD THE END OF THE TAF FORECAST PERIOD BUT POCKETS OF MVFR FOG MAY BEGIN TO DEVELOP ESPECIALLY WHERE SURFACE WINDS GO NEARLY CALM. LOOKING BEYOND 06Z TONIGHT... AS NOTED ABOVE... MVFR VSBYS AND PATCHY CLOUDS BASED BELOW 2 THOUSAND FEET WILL BE POSSIBLE AT ALL SITES UNTIL DAYBREAK TUESDAY. THEN... THERE WILL BE A NEAR DAILY CHANCE OF SCATTERED TO NUMEROUS SHOWERS AND STORMS... PRIMARILY IN THE AFTERNOON THROUGH EARLY EVENING AT EACH TAF SITE THROUGH FRIDAY. THERE IS A GOOD CHANCE FOR MVFR CIGS AND VSBYS EACH LATE-NIGHT AND MORNING... AND IN/NEAR ANY STORMS... TUESDAY THROUGH FRIDAY. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 11 AM THIS MORNING TO 7 PM EDT THIS EVENING FOR NCZ042-043-073>078-083>086-088-089. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...KRR LONG TERM...RTE AVIATION...HARTFIELD
Hazardous weather outlook, Jul 8, 9:12 PM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 912 PM EDT SUN JUL 8 2012 NCZ007>011-021>028-038>041-043-091000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON- 912 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 2 AM. THE MAIN SEVERE WEATHER HAZARD SWILL BE LOCALLY DAMAGING WINDS AND FREQUENT OR CONTINUOUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL SETTLE INTO THE AREA ON MONDAY... THEN PERSIST OVER CENTRAL NC THROUGH MUCH OF THE WORK WEEK. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY... WITH A PRIMARY THREAT OF DAMAGING WIND GUSTS AS WELL AS LARGE HAIL. IN ADDITION... THE FREQUENCY AND DURATION OF SHOWERS AND STORMS WILL RESULT IN A THREAT OF HEAVY AND POTENTIALLY FLOODING RAINFALL THROUGHOUT THE UPCOMING WEEK. NCZ042-073>078-083>086-088-089-091000- JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 912 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL SETTLE INTO THE AREA ON MONDAY... THEN PERSIST OVER CENTRAL NC THROUGH MUCH OF THE WORK WEEK. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY... WITH A PRIMARY THREAT OF DAMAGING WIND GUSTS AS WELL AS LARGE HAIL. IN ADDITION... THE FREQUENCY AND DURATION OF SHOWERS AND STORMS WILL RESULT IN A THREAT OF HEAVY AND POTENTIALLY FLOODING RAINFALL THROUGHOUT THE UPCOMING WEEK.
In the hours before
Special weather statement, Jul 8, 11:45 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1145 PM EDT SUN JUL 8 2012
NCZ010-011-026-027-090445-
FRANKLIN-HALIFAX-NASH-WARREN-
1145 PM EDT SUN JUL 8 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...WARREN...HALIFAX AND
FRANKLIN COUNTIES THROUGH 1245 AM EDT...
AT 1144 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WARRENTON...MOVING EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ARCOLA...LAKE
GASTON...LITTLETON...AND AIRLIE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 223 AND 233.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 138 AND 173.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF BLOWING AROUND LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3651 7788 3648 7776 3649 7764 3645 7762
3641 7754 3638 7754 3615 7770 3595 7780
3613 7852 3618 7849 3616 7842 3623 7838
3623 7834 3630 7828 3655 7832 3655 7790
TIME...MOT...LOC 0344Z 275DEG 8KT 3637 7808
10Special weather statement, Jul 9, 1:18 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
118 AM EDT MON JUL 9 2012
NCZ040-076-090600-
CHATHAM-LEE-
118 AM EDT MON JUL 9 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS LEE AND CHATHAM COUNTIES
THROUGH 200 AM EDT...
AT 117 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CUMNOCK...OR ABOUT 8 MILES SOUTH OF PITTSBORO...MOVING SOUTHEAST AT 5
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... CUMNOCK...
MONCURE... AND SANFORD.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
THESE STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND
BRANCHES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN
FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3580 7907 3562 7899 3561 7899 3561 7898
3555 7895 3544 7905 3531 7919 3564 7942
TIME...MOT...LOC 0517Z 325DEG 6KT 3560 7919
GIHSpecial weather statement, Jul 9, 1:47 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
147 AM EDT MON JUL 9 2012
NCZ011-028-090645-
EDGECOMBE-HALIFAX-
147 AM EDT MON JUL 9 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX AND EDGECOMBE
COUNTIES THROUGH 245 AM EDT...
AT 146 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
EAST OF ENFIELD...OR ABOUT 12 MILES SOUTH OF HALIFAX...MOVING EAST AT
15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TILLERY...ENFIELD...
HALIFAX...SCOTLAND NECK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3608 7731 3600 7740 3594 7737 3594 7770
3607 7774 3614 7770 3614 7772 3615 7776
3640 7783 3645 7762 3641 7754 3637 7754
3635 7758 3631 7756 3633 7744 3624 7737
3622 7738 3616 7726 3610 7722
TIME...MOT...LOC 0546Z 261DEG 11KT 3616 7756
KRRThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:10 PM EDT | Special Weather Statement | RAH | Halifax | 65 min |
| Jul 8, 11:45 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Warren | 60 min |
| Jul 9, 1:18 AM EDT | Special Weather Statement | RAH | Chatham, Lee | 42 min |
| Jul 9, 1:47 AM EDT | Special Weather Statement | RAH | Halifax | 58 min |
| Jul 9, 1:16 PM EDT | Special Weather Statement | RAH | Hoke, Lee, Montgomery, Moore | 59 min |
| Jul 9, 1:56 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 49 min |
| Jul 9, 1:57 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Lee, Moore | 63 min |
| Jul 9, 2:05 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 40 min |
| Jul 9, 2:25 PM EDT | Areal Flood Advisory | RAH | Harnett, Moore | 3 hr |
| Jul 9, 2:45 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 45 min |
| Jul 9, 2:47 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 58 min |
| Jul 9, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 41 min |
| Jul 9, 3:02 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 43 min |
| Jul 9, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 34 min |
| Jul 9, 3:36 PM EDT | Special Weather Statement | RAH | Scotland | 54 min |
| Jul 9, 3:37 PM EDT | Special Weather Statement | RAH | Johnston | 53 min |
| Jul 9, 3:43 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 33 min |
| Jul 9, 3:57 PM EDT | Special Weather Statement | RAH | Wayne | 63 min |
| Jul 9, 4:04 PM EDT | Special Weather Statement | RAH | Wake | 41 min |
| Jul 9, 4:10 PM EDT | Areal Flood Advisory | RAH | Chatham, Johnston, Wake | 79 min |
| Jul 9, 4:15 PM EDT | Special Weather Statement | RAH | Durham | 45 min |
| Jul 9, 4:20 PM EDT | Special Weather Statement | RAH | Anson | 55 min |
| Jul 9, 4:27 PM EDT | Special Weather Statement | RAH | Sampson | 63 min |
| Jul 9, 4:30 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 45 min |
| Jul 9, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 56 min |
| Jul 9, 4:41 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 49 min |
| Jul 9, 5:01 PM EDT | Special Weather Statement | RAH | Wayne | 59 min |
| Jul 9, 5:10 PM EDT | Areal Flood Advisory | RAH | Anson | 80 min |
| Jul 9, 5:25 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 50 min |
| Jul 9, 5:38 PM EDT | Special Weather Statement | RAH | Granville | 52 min |
| Jul 9, 5:44 PM EDT | Special Weather Statement | RAH | Edgecombe | 61 min |
| Jul 9, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance | 49 min |
| Jul 9, 5:57 PM EDT | Special Weather Statement | RAH | Bladen | 63 min |
| Jul 9, 6:12 PM EDT | Special Weather Statement | RAH | Person | 48 min |
| Jul 9, 6:18 PM EDT | Special Weather Statement | RAH | Montgomery | 57 min |
| Jul 9, 6:30 PM EDT | Areal Flood Advisory | RAH | Granville, Person, Vance | 2 hr |
| Jul 9, 7:00 PM EDT | Special Weather Statement | RAH | Granville, Person, Vance, Warren | 60 min |
| Jul 9, 7:02 PM EDT | Special Weather Statement | RAH | Alamance, Guilford, Orange | 58 min |
| Jul 9, 7:05 PM EDT | Flash Flood Warning | RAH | Granville | 108 min |
| Jul 9, 7:28 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 47 min |
| Jul 9, 7:46 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash | 59 min |
| Jul 9, 7:48 PM EDT | Flash Flood Warning | RAH | Alamance, Guilford | 3 hr |
Nearby
Heat Advisories in North Carolina, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.